Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 13, 2023, 2:46 AM CST for 24 counties in Texas. It took effect at Feb 13, 2023, 9:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:46 AM CST (08:46 UTC)
- In effect from
- Feb 13, 2023, 9:00 PM CST
- Expired
- Feb 14, 2023, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3744 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS74 KSJT 130846 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 246 AM CST Mon Feb 13 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132215- /O.NEW.KSJT.WI.Y.0002.230214T0900Z-230215T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 246 AM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of west central Texas. * WHEN...From 3 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
711 WWUS74 KSJT 131609 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1009 AM CST Mon Feb 13 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-140400- /O.EXT.KSJT.WI.Y.0002.230214T0300Z-230215T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 1009 AM CST Mon Feb 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected tonight. Winds will then weaken briefly before switching to a west/southwest wind early Tuesday morning and continue throughout the day with sustained speeds of 25 to 35 mph with gusts up to 50 mph. * WHERE...All of west central Texas. * WHEN...From 9 PM this evening to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult, especially for high profile vehicles, particularly for I-10 and I-20 this evening and north/south oriented roadways Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
050 WWUS74 KSJT 140358 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 958 PM CST Mon Feb 13 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141500- /O.CON.KSJT.WI.Y.0002.000000T0000Z-230215T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 958 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...West to southwest winds will begin increasing early Tuesday morning and continue throughout the day with sustained speeds of 25 to 35 mph with gusts up to 50 mph. * WHERE...All of west central Texas. * WHEN...From 9 PM this evening to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult, especially for high profile vehicles, particularly for I-10 and I-20 this evening and north/south oriented roadways Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
442 WWUS74 KSJT 141044 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 444 AM CST Tue Feb 14 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-150000- /O.CON.KSJT.WI.Y.0002.000000T0000Z-230215T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 444 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds of 25 to 35 mph with gusts up to 50 mph. * WHERE...All of west central Texas. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult, especially for high profile vehicles, particularly for I-10 and I-20 this evening and north/south oriented roadways Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
327 WWUS74 KSJT 150028 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 628 PM CST Tue Feb 14 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-150130- /O.EXP.KSJT.WI.Y.0002.000000T0000Z-230215T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 628 PM CST Tue Feb 14 2023 ...WIND ADVISORY HAS EXPIRED... Winds have diminished across the area, so the Wind Advisory was allowed to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:33 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 13, 2:33 AM CST, 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 233 AM CST Mon Feb 13 2023 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 232 AM CST Mon Feb 13 2023 Extensive mid and upper level cloud cover will stream across the area today, ahead of an approaching upper level low that is currently centered over northern Mexico/southern California. This feature will track across the Desert Southwest today, then across the Texas Panhandle Tuesday morning. South to southeast winds ahead of this feature will increase to 10 to 20 mph, with higher gusts, by late morning. Highs today will be near seasonal normals, in the mid to upper 60s. As the aforementioned upper level low approaches the region from the west overnight, a Pacific front will track across the region late tonight into Tuesday morning. Surface moisture will be on the increase this afternoon and into the evening hours. As the front tracks across the area, showers and a few thunderstorms are forecast to develop and quickly move east across the region. Although rain chances overnight remain high, rainfall amounts look to generally remain light. The current track of the low should keep the heavier rainfall to our north and east, and the rapid movement of the aforementioned front should limit rainfall totals. Rainfall totals across the region should generally remain below one quarter inch, with localized higher amounts possible, mainly in our northeast counties. The highest rain chances overnight will be from the Concho Valley north into the Big Country, with rain chances gradually decreasing as you head south. The other concern overnight is the potential for strong gusty winds. South winds are forecast to increase to 15 to 25 mph, with higher gusts, by mid to late this evening, ahead of the approaching upper level low. Winds across the area could get close to Wind Advisory criteria (30 to 39 mph sustained). Although much of the area might remain just below criteria, parts of the area will be at or above criteria, so have opted to issue a Wind Advisory beginning at 3 AM. The stronger winds are expected to occur during the day Tuesday. && .LONG TERM... (Monday night through next Saturday) Issued at 254 PM CST Sun Feb 12 2023 Upper low will be moving northeast through the Texas Panhandle Monday night. Enough lift and instability will be present to produce scattered to numerous showers, and even a isolated thunderstorm. Rainfall amounts will range from a few hundredth inch along the I-10 corridor to 1/10 to 1/4 inch from the Concho Valley north through the Big Country. Rainfall will end by Tuesday morning, with clearing taking place. Breezy southwest winds Monday night will become windy southwest to west behind the surface surface trough Tuesday. A wind advisory for wind speeds of 25 to 35 mph with gusts to 45 mph may be necessary for The Big Country and Concho Valley...for areas along and north of a Mertzon...San Angelo...Brady...Brownwood line for Tuesday. Haskell and Throckmorton may be close to high wind warning criteria with gusts over 50 mph at times. With the strong winds, near critical fire weather conditiions are possible, though earlier rainfall may temper the potential. Warm and windy conditions will continue Wednesday with southwest winds of 20 to 30 mph. Fire weather conditions may again be near critical, and may extend into the evening hours Wednesday night in the Big Country, as a strong cold front move through. Cooler but breezy north winds expected Thursday, but winds will drop off Thursday night, allowing good radiational cooling conditions to bring to lows in the lower to mid 20s Friday morning. Continued dry conditions with a warm up will occur over the weekend, along with gusty south to southwest winds. && .AVIATION... (06Z TAFS) Issued at 1050 PM CST Sun Feb 12 2023 VFR conditions will continue overnight and Monday. Winds overnight will be from the south around 5 knots at KABI and KSJT, and will be light at our southern terminals. Increased south or south-southeast winds are expected by afternoon, and should have gusts near 20 knots at KABI/KSJT. Varying amounts of high cloud cover will overspread the area overnight into Monday morning. Considerable high cloud coverage is expected in the afternoon, with mid-level cloud development by late afternoon. Monday evening into Monday night, stronger south to southeast winds are expected, and gusts over 30 knots are possible at KABI after 03Z Tuesday. Cloud cover will thicken ceilings will decrease. Anticipate MVFR ceilings at our southern terminals 04-06Z. Showers and isolated thunderstorms should develop just west of the area by 06Z, and then move quickly east across the area after 06Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 47 67 44 / 10 90 0 0 San Angelo 67 47 67 46 / 10 80 0 0 Junction 68 49 70 47 / 10 50 0 0 Brownwood 67 48 69 43 / 10 90 20 0 Sweetwater 63 46 65 45 / 10 80 0 0 Ozona 64 45 68 45 / 10 50 0 0 Brady 65 51 68 49 / 10 70 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 6 PM CST Tuesday for Brown-Callahan- Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble- Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...Daniels LONG TERM....SK AVIATION...19
Hazardous weather outlook, Feb 12, 2:45 PM CST, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 245 PM CST Sun Feb 12 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 245 PM CST Sun Feb 12 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Elevated to near critical fire weather concerns will be possible Tuesday through Thursday as very low afternoon humidity values combine with gusty winds. Rain with embedded thunderstorms are possible Monday night. While rainfall amounts should remain fairly low, occasional lightning will be possible. Storms are not expected to be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.